MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH COMPLETE OPENING DRILL BIT/REAMER ASSEMBLY; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH

OBERDORF SYNTHES PRODUKTIONS GMBH COMPLETE OPENING DRILL BIT/REAMER ASSEMBLY; INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Catalog Number 03.168.004
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that open reduction internal fixation (orif) was applied to femoral neck fractures on (b)(6) 2018.According to the surgical instructions, the surgeon used the reamer with a guide wire for reaming the bone head.Then, she noticed the drill bit had kept spinning unexpectedly, penetrated the bone head, and reached the acetabular cartridge.It was preoperatively confirmed by the surgeon and hospital staff that the stopper of the reamer had been properly fixed.Also, the staff is used to handling triple reamers.After the surgery, the reamer was inspected, and no defect was noticed in the stopper mechanism.One cause might have been attributable to overloading, if any, against a reamer nut to become loose.The surgery was completed successfully, with no reported delay.There were no reported adverse consequences to the patient.This report is for a nut for reamer component.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
This report is for a complete opening drill bit/reamer assembly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted for part: 03.168.004, lot: f-22046: manufacturing site: selzach, supplier:sphinx werkzeuge ag, release to warehouse date: 10.April 2017: the device history record shows this lot of 39 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: the visual inspection has shown that the returned reamer is in almost brand-new condition, besides of slight signs of usage at the nut.Functional test: the reported problem of a malfunction of the reamer could not be detected.The reamer is adjustable in the length, and the nut can be fixed and released as it should.No deviation could be detected.Dimensional inspection: as this investigation is focused in the functional issue and this was covered through the functional test performed, therefore, dimensional inspection is not required.Drawing/specification review: as this investigation is focused in the functional issue and this was covered through the functional test performed, therefore, drawing/specification review is not required.Summary: the complaint is rated as not confirmed, since the article has passed the functional test as described above.Based on the provided information, afterwards and without having the related/concomitant parts back, unfortunately we are not able to determine the exact cause of this complaint.We only can assume, that an improper connection of the nut or an application error during use, could have led to this complained issue.In this relation and for more details regarding ¿ream for insertion of plate and bolt¿ we would like to draw your attention on page 15 & 16 in current relevant technique guide.We conclude that the cause of failure is not due to any manufacturing non-conformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11 corrected data: e1: reporter¿s name.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPLETE OPENING DRILL BIT/REAMER ASSEMBLY
Common Device Name
INSTR, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7552926
Report Number8030965-2018-54035
Device Sequence Number1317129
Product Code HWE
UDI-Device Identifier07611819657335
UDI-Public(01)07611819657335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.004
Device Lot NumberF-22046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer06/08/2018
07/25/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date06/13/2018
07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;